Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

August 7, 2019Hendry County, Florida

NWS Miami, FL issued this special weather statement at Aug 7, 2019, 2:45 PM EDT for Hendry County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 2:45 PM EDT (18:45 UTC)
Expired
Aug 7, 2019, 3:15 PM EDT
In force
30 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1448 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WWUS82 KMFL 071845
SPSMFL

Special Weather Statement
National Weather Service Miami FL
245 PM EDT Wed Aug 7 2019
 
FLZ066-067-071-071915-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
245 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDRY...NORTHERN
BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 315 PM EDT...

* At 245 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or
  20 miles southeast of Montura, moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2626 8091 2657 8105 2662 8076 2634 8059
TIME...MOT...LOC 1845Z 247DEG 15KT 2641 8090 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:47 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 7, 1:47 PM EDT, 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
147 PM EDT Wed Aug 7 2019

.AVIATION...
The winds will be south/southeast at 5 to 10 knots at the east
coast taf sites this afternoon before going light and variable
tonight. KAPF taf site will be southwest at 5 to 10 knots this
afternoon before going light and variable tonight. East coast taf
sites have a tempo group between 18Z and 21Z for thunderstorms
with vis and ceiling down into the IFR conditions. Outside of
this, VCTS will remain in place until 23Z for the east coast taf
sites. APF taf site should remain dry this afternoon into tonight.

&&

.PREV DISCUSSION... /issued 1027 AM EDT Wed Aug 7 2019/

..LOCALLY HEAVY RAINFALL POSSIBLE TODAY WITH A FEW STRONG
STORMS...

UPDATE...
The upper level trough that been over the Eastern Gulf of Mexico
is slowly moving northeast across the Southeastern United States
today, as high pressure over the Central Atlantic waters builds
westward into South Florida. This will keep a south/southeast
wind direction over the southern areas with a south/southwest wind
direction over the northern areas of South Florida today.
Therefore, scattered to numerous showers and thunderstorms are
expected again over the region, but the best coverage should be
over the northern interior and northeast areas of South Florida
this afternoon into early this evening. There could also be some
strong storms over South Florida today with gusty winds up to 45
to 55 mph along with frequent lightning strikes.

HYDROLOGY...
The PWAT values are still running around 2 inches over South Florida
this morning, and the short range models keep the PWAT values in
the 2 to 2.1 inch range over South Florida today which is still
around the 90th percentile for this time of year. This will allow
for some heavy rainfall with the storms today. However, the
steering speeds for the storms should be around 10 knots today
which should help to limit the flooding conditions, but there
could still be some minor flooding with the storms. Therefore, it
does not look like a Flood Watch will be needed at this time over
South Florida for today.

Rest of the forecast looks good at this time and no other changes
are planned at this time.

&&

PREV DISCUSSION... /issued 734 AM EDT Wed Aug 7 2019/

AVIATION...
The east coast sea breeze will develop today and push inland allowing
for most of the east coast taf sites to be easterly at 5 to 10 kts
after 17/18Z, but will be westerly around 5 knots this morning. Storms
are expected to develop again along the east sea breeze and push back
eastward this afternoon. Therefore, VCTS will continue this afternoon
with tempo groups at KPBI, KFLL, and KFXE for reduce vis and ceiling
for the storms between 18 and 21Z. KAPF will see southwest at 5-10
kts with VCSH this morning.

&&

PREV DISCUSSION... /issued 405 AM EDT Wed Aug 7 2019/

Another stormy day with the potential of flooding...

DISCUSSION...

Wednesday: The mid to upper level longwave trough axis that has been
stalking the region over much of the past week has shifted eastward
along the Atlantic waters between Florida and the Bahamas. At the
surface, light southerly to southwesterly flow around Atlantic high
pressure will largely be overcome by the sea breezes. The
southwesterly flow may arrest the progress of the Atlantic sea
breeze a bit again today which could allow for a convective focus
over the interior and east coast metro again today. Slightly cooler
air aloft today (-7 deg C at 500 mb) may permit some stronger storms
this afternoon capable of producing strong wind gusts, frequent
lightning, heavy rainfall, and possibly funnel clouds around
boundary interactions.

Thursday: With the longwave trough axis to the east, the unsettled
pattern will continue though the rhythm of convective activity will
largely be driven by diurnal heating and shortwave trough movements.
With high pressure trying to build over Texas and the Gulf of Mexico
aloft, the Atlantic high will continue to hold influence at the
surface. Once again, storms on Thursday will be capable of strong
winds, frequent lightning, and heavy rain. The location of the east
coast sea breeze on Thursday afternoon will make a big difference
when it comes to the convective focus and associated flood threat.
If storms were to repeat over already saturated areas, there could
once again be issues with flooding.

Friday into the Weekend: The pattern continues to favor a westerly
component to the surface flow into the weekend which could continue
to pin the east coast sea breeze through the weekend. This continues
to perpetuate the concern for flooding as heavy rainfall with
thunderstorms remains a possibility over the coming days. The
strength of the synoptic surface wind flow pattern will need to be
monitored as it will play a large role in the potential heavy
rainfall threat materializing again.

Early Next Week: The unsettled pattern continues though some hope
for a cut off to the spigot of heavy rainfall for the east coast
metro may be in the future if high pressure builds in at the
surface to close out the extended forecast period. Obviously,
healthy amounts of atmospheric moisture continue to be available
for convection to utilize. The possible shift in synoptic pattern,
even though it may be slight with the shifting ridge, could allow
some potential relief for the east coast but may refocus the heavy
rain threat further west over the interior and possibly the west
coast metro.

MARINE...
Generally benign weather outside of convection. Surface wind flow
will be determined mainly by small shifts in the Atlantic ridge of
high pressure. Convection will be capable of producing gusty winds,
locally higher seas, waterspouts, locally heavy rainfall, and
lightning.

HYDROLOGY...
Concern remains that saturated soils over a good portion of the
east coast metro, specifically Palm Beach County, could enable
another day of flooding with any slow-moving, efficient rainfall
producing thunderstorms today. Some portions of the east coast
metro have 3 hour flash flood guidance values below 4 inches with
some areas that saw heavy rainfall in previous days still below 3
inches. 1 hour flash flood guidance values hover around 2 to 3
inches over a good portion of the east coast metro affected by
previous days' rainfall.

A short-fused Flood Watch may again be necessary today,
particularly over saturated portions of Palm Beach County. Will
allow the day shift to analyze the 12z sounding and additional
high resolution guidance to determine the necessity of a Flood
Watch. The high end (10 percent exceedance) probabilistic rainfall
forecast values for the next few days along the east coast metro
are in the 1 to 2 inch neighborhood. Realize that the record
setting rainfall observed at Palm Beach International Airport
yesterday fell quickly, so the potential of another quick
excessive rainfall bout that could lead to flash flooding
certainly exists today and possibly over the next few days.

PREV DISCUSSION... /issued 208 AM EDT Wed Aug 7 2019/

AVIATION...
Primarily VFR conditions are expected through the period outside
of any convection. Another round of showers and thunderstorms are
expected this afternoon, with the greatest coverage probably for
KPBI. Activity should again diminish in the evening.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  91  77  91  77 /  70  30  40  30
Fort Lauderdale  90  78  89  79 /  60  30  30  30
Miami            91  78  91  78 /  60  30  30  30
Naples           90  79  89  78 /  30  10  20  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

UPDATE...54/BNB
DISCUSSION...02/RAG
MARINE...02/RAG
AVIATION...54/BNB

HYDROLOGY...02/RAG
Hazardous weather outlook, Aug 7, 11:08 AM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1108 AM EDT Wed Aug 7 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1108 AM EDT Wed Aug 7 2019

...A FEW STRONG STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY...
...HEAVY RAINFALL EXPECTED AGAIN TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected
today. Gusty winds, heavy rains, and frequent lightning are expected
with this activity.

Flooding: Storms will be capable of producing torrential rainfall
across South Florida, with the greatest threat across the Palm Beach
and Broward metro areas. Localized flooding may occur, especially in
areas that experience multiple rounds of heavy rain. There is the
potential for flooded roadways and even water entering a few
structures.

Wind: The strongest storms could produce wind gusts of 45 to 55 mph
especially over the interior and east coast metro areas during the
afternoon and early evening hours.

Waterspouts: There is a potential for isolated waterspouts across
all South Florida waters today and tonight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to locally numerous thunderstorm are expected each day
through the period, especially during the afternoon and evening
hours. Heavy rain leading to local flooding, lightning, and gusty
wind could accompany any activity.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Aug 7, 1:49 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
149 PM EDT Wed Aug 7 2019

FLZ071-071830-
Inland Broward County FL-
149 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BROWARD COUNTY UNTIL 230
PM EDT...

* At 149 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Miccosukee Service Plaza, or 31
  miles west of Pembroke Pines, moving east at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Miccosukee Service Plaza and West Broward Rec. Area On Alligator
  Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2615 8087 2623 8083 2623 8061 2602 8070
TIME...MOT...LOC 1749Z 282DEG 11KT 2617 8081

Cohen
Special weather statement, Aug 7, 1:55 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Miami FL
155 PM EDT Wed Aug 7 2019

FLZ072-172-071845-
Coastal Broward County FL-Metro Broward County FL-
155 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BROWARD COUNTY UNTIL 245
PM EDT...

* At 155 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Lauderdale Lakes, or near
  Plantation, moving east at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Fort Lauderdale, Pompano Beach, Plantation, Sunrise, Tamarac,
  Margate, Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland
  Park, North Lauderdale, Lauderdale Lakes, Wilton Manors, Sea Ranch
  Lakes, Lazy Lake, Broadview-Pompano Park, Village Park, Twin Lakes,
  Golden Heights and Palm Aire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2614 8026 2621 8027 2624 8022 2626 8007
      2614 8010
TIME...MOT...LOC 1755Z 257DEG 10KT 2617 8020

Cohen
Special weather statement, Aug 7, 1:59 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
159 PM EDT Wed Aug 7 2019

FLZ063-066-067-071845-
Hendry FL-Inland Palm Beach County FL-Glades FL-
159 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND
NORTHWESTERN PALM BEACH COUNTIES UNTIL 245 PM EDT...

* At 159 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Treasure Island to near Montura. Movement was east at 30 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, Clewiston, Pahokee, South Bay, Canal Point, Lake
  Harbor, Belle Glade Camp, Fremd Village-Padgett Island and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2713 8079 2706 8085 2701 8086 2698 8069
      2702 8063 2696 8061 2696 8038 2660 8059
      2662 8107 2688 8095 2688 8091 2679 8082
      2691 8070 2700 8081 2699 8090 2719 8081
TIME...MOT...LOC 1759Z 276DEG 28KT 2717 8077 2664 8102

SPM
Special weather statement, Aug 7, 2:29 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
229 PM EDT Wed Aug 7 2019

FLZ071>074-071915-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
229 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
BROWARD COUNTIES UNTIL 315 PM EDT...

* At 229 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Intersection Alligator Alley And Miami Canal to near Mile Marker 30
  On Alligator Alley to near Miccosukee Resort. Movement was east at
  15 mph.

* Wind gusts up to 50 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Hialeah, Pembroke Pines, Miramar, Weston, Doral, Hialeah Gardens,
  Medley, Intersection I-75 And U.S. 27, Pennsuco, Mile Marker 30 On
  Alligator Alley, Intersection Alligator Alley And Miami Canal,
  Intersection Krome And U.S. 27 and East Toll Gate On Alligator
  Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2626 8048 2612 8039 2582 8034 2579 8062
      2623 8071
TIME...MOT...LOC 1829Z 258DEG 14KT 2618 8068 2608 8058 2584 8054

Cohen
Special weather statement, Aug 7, 2:34 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Miami FL
234 PM EDT Wed Aug 7 2019

FLZ067-071915-
Inland Palm Beach County FL-
234 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PALM BEACH COUNTY
UNTIL 315 PM EDT...

* At 234 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Belle Glade, moving east at 20
  mph.

* Wind gusts up to 50 mph and funnel clouds possible with this storm.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Lake Harbor, Belle Glade Camp and
  Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2662 8077 2669 8081 2680 8075 2681 8040
      2653 8045
TIME...MOT...LOC 1834Z 276DEG 18KT 2670 8068

SPM
Special weather statement, Aug 7, 2:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
245 PM EDT Wed Aug 7 2019

FLZ066-067-071-071915-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
245 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDRY...NORTHERN
BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 315 PM EDT...

* At 245 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or
  20 miles southeast of Montura, moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2626 8091 2657 8105 2662 8076 2634 8059
TIME...MOT...LOC 1845Z 247DEG 15KT 2641 8090

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:13 PM EDTSpecial Weather StatementMFLGlades62 min
Aug 7, 1:08 PM EDTSpecial Weather StatementMFLGlades, Hendry52 min
Aug 7, 1:20 PM EDTSpecial Weather StatementMFLHendry40 min
Aug 7, 1:21 PM EDTSpecial Weather StatementMFLMiami-Dade54 min
Aug 7, 1:26 PM EDTSpecial Marine WarningMFL94 min
Aug 7, 1:33 PM EDTSpecial Weather StatementMFLMiami-Dade57 min
Aug 7, 1:49 PM EDTSpecial Weather StatementMFLBroward41 min
Aug 7, 1:55 PM EDTSpecial Weather StatementMFLBroward50 min
Aug 7, 1:59 PM EDTSpecial Weather StatementMFLMartin46 min
Aug 7, 2:29 PM EDTSpecial Weather StatementMFLBroward46 min
Aug 7, 2:34 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Aug 7, 2:46 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Aug 7, 2:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Aug 7, 3:07 PM EDTAreal Flood AdvisoryMFLPalm Beach113 min
Aug 7, 3:09 PM EDTSpecial Weather StatementMFLBroward, Palm Beach51 min
Aug 7, 3:14 PM EDTSpecial Weather StatementMFLPalm Beach31 min
Aug 7, 3:32 PM EDTSpecial Weather StatementMFLHendry43 min
Aug 7, 3:48 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Aug 7, 4:03 PM EDTSpecial Weather StatementMFLMartin42 min
Aug 7, 4:26 PM EDTSpecial Weather StatementMFLPalm Beach64 min
Aug 7, 4:32 PM EDTSpecial Weather StatementMFLCollier43 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.